TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Member
Outside, huh?
**********
 
.:PrincessZelda:.'s Avatar
 
Name: Cathy
Age: 25
Gender: Female
Location: USA

Posts: 4,420
Blog Entries: 398
Join Date: January 16th 2012

Don't know what to think - October 21st 2012, 08:31 PM

I'm not sure if this is the right forum to post this or not, but feel free to move it if it isn't.




Firstly, I know you guys are not professionals, but I need some "closure" ( I guess you could call it that) about something.





I was first diagnosed with ADD ( Attention Deficit Disorder) back in the first grade( I think) and I started taking meds for my ADD somewhere between first and third grade. I've been taking Adderall (65 mgs a day, 7x a week, so every single day, ever since the 4th grade; 35 mgs in the morning and 30 mgs in the afternoon and maybe a 5 mg ritalin for homework, but haven't taken that pill for years now) for about 10 or so years now because of my ADD. The dosage I'm currently at is the maximum dosage and I can't go over. I was wondering if Adderall can cause depression. I didn't really start to feel depressed untill about two years ago. I've read that Adderall can cause depression. So, now, I've been thinking that I don't have depression at all and that all I've been feeling is because of my medicine. I'm afraid that if I tell the counsellor tomorrow, that he would say that I don't have depression, but I know I do have depression( Dysthimia to be more exact). Ever since I started taking ADD meds, my doctors were afraid of this happening. I'm just wondering why I didn't start to feel depressed those 10 or so years ago, instead of the 2 years that I stated when I started feeling depressed.




I also have a family history of depression and suicide( on my dad's side of the family), so I could have depression because it's genetic.





Basically, all I'm asking is that is it my ADD meds that is making me feel depressed. Do I have depression and not ADD or do I have both ADD and depression?




Member Since 1/15/2012
   
  (#2 (permalink)) Old
Never Forget Hope
I can't get enough
*********
 
escape_thereal_world's Avatar
 
Name: Kelly
Age: 29
Gender: Female
Location: Charleston, SC

Posts: 3,097
Blog Entries: 98
Join Date: January 7th 2009

Re: Don't know what to think - October 22nd 2012, 12:10 PM

Adderall can definitely cause depression. It does seem a bit confusing that you never experienced it before, though. However, you are at the max dosage now. When did you get your prescription changed? Going up or down in dosage can change side effects (usually within first 3 months after the change).

Is there a certain time you feel more depressed than others? Like at night or early afternoon (or morning)?
   
  (#3 (permalink)) Old
Member
Outside, huh?
**********
 
.:PrincessZelda:.'s Avatar
 
Name: Cathy
Age: 25
Gender: Female
Location: USA

Posts: 4,420
Blog Entries: 398
Join Date: January 16th 2012

Re: Don't know what to think - October 22nd 2012, 04:41 PM

I had it changed sometime around the time when I was in 4th grade. Sometimes I feel more depressed in the afternoon and at night.




Member Since 1/15/2012
   
  (#4 (permalink)) Old
Never Forget Hope
I can't get enough
*********
 
escape_thereal_world's Avatar
 
Name: Kelly
Age: 29
Gender: Female
Location: Charleston, SC

Posts: 3,097
Blog Entries: 98
Join Date: January 7th 2009

Re: Don't know what to think - October 22nd 2012, 04:54 PM

It's likely then it is from your adderall. When you take it, it releases a lot of dopamine. When at night (before you take it again, or after you've taken it in the morning) it starts to wear off, giving you the feeling of anxiety and/or depression.

I'm thinking it's your adderall. Especially if when you become depressed you have a headache accompanied (though not always the case).

Also, it can still be a side effect, despite never having it before. Any changes in your body will affect any medications you are on.
   
  (#5 (permalink)) Old
i_like_black Offline
Awesomesauce.
Experienced TeenHelper
******
 
i_like_black's Avatar
 
Name: Jess
Age: 31
Gender: Boobs and pubes
Location: Right here.

Posts: 683
Blog Entries: 349
Join Date: February 23rd 2010

Re: Don't know what to think - October 24th 2012, 08:03 AM

ADD/ADHD and depression are frequently co-morbid, meaning you can have both, and it's not altogether uncommon. Although your medication could be a contributing factor, because this is recent and you have a family history of depression, it's worth mentioning to your counselor or doctor.

Often people find in times of greater stress (exam study, new job, family difficulties, moving house, so on so forth) they are more prone to experiencing a depressed mood. You say this has been going on for 2 years or longer, so it's really important to do something about it while you still have the presence of mind to do so. If you let it continue, regardless of what's causing it, it may worsen, and you probably already feel horrible so you wouldn't want to feel worse.

When they were treating me for ADHD (some of the left-overs from a head injury I had as a child they thought may have been ADHD, turns out I was actually just manic a lot), I was put on I think 60mg of SR ritalin a day, 40mg in the morning and 20mg in the afternoon. I found that it made my depression worse, but for me, it wasn't the cause of the depression.

So it's important to tell somebody, so that together you can establish the cause, and work on treating and managing it so you can feel better. =]
   
Closed Thread

Bookmarks

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.